Alert archive / Florida / Small Craft Advisories in 2008
Small Craft Advisory 45, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 9, 2008, 4:31 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2008, 4:31 AM EST (09:31 UTC)
- Expired
- Dec 10, 2008, 4:33 AM EST
- In force
- 24 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
150 WHUS72 KKEY 090931 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 431 AM EST TUE DEC 9 2008 GMZ052>054-072>075-091745- /O.NEW.KKEY.SC.Y.0045.081209T0931Z-081210T1000Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 431 AM EST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS SOUTH OF THE FLORIDA KEYS. THE PRESSURE DIFFERENCE BETWEEN A WESTERN ATLANTIC RIDGE AND LOW PRESSURE DEVELOPING OVER THE NATIONS MIDSECTION...WILL RESULT IN EAST TO SOUTHEAST WINDS OF AROUND 20 KNOTS TODAY. SOUTHEAST WINDS OF AROUND 20 KNOTS SHOULD PERSIST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
4 follow-up statements
000 WHUS72 KKEY 091455 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 955 AM EST TUE DEC 9 2008 GMZ052>054-072>075-092300- /O.CON.KKEY.SC.Y.0045.000000T0000Z-081210T1000Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 955 AM EST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY FOR THE ATLANTIC WATERS OUT 60 NM FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS. EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL ACROSS THE ATLANTIC WATERS PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FUTTERMAN
000 WHUS72 KKEY 092003 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 303 PM EST TUE DEC 9 2008 GMZ052>054-072>075-100415- /O.CON.KKEY.SC.Y.0045.000000T0000Z-081210T1000Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 303 PM EST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT TONIGHT FOR THE ATLANTIC WATERS OUT 60 NM FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS. SOUTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL ACROSS THE ATLANTIC WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ FUTTERMAN
618 WHUS72 KKEY 100738 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 238 AM EST WED DEC 10 2008 GMZ052>054-072>075-101000- /O.CON.KKEY.SC.Y.0045.000000T0000Z-081210T1000Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 238 AM EST WED DEC 10 2008 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT TONIGHT FOR THE ATLANTIC WATERS OUT 60 NM FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS. SOUTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL ACROSS THE ATLANTIC WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ APA
663 WHUS72 KKEY 100933 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 433 AM EST WED DEC 10 2008 GMZ052>054-072>075-101600- /O.CAN.KKEY.SC.Y.0045.000000T0000Z-081210T1000Z/ /O.NEW.KKEY.SW.Y.0025.081210T0933Z-081210T1600Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 433 AM EST WED DEC 10 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT... ...SMALL CRAFT ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS ON ATLANTIC WATERS FOR THIS MORNING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELED. SEAS BEYOND THE REEF OF 4 TO 7 FEET ARE EXPECTED THIS MORNING...BUT WITH SUBSIDING SEAS BY LATE MORNING. THEREFORE...A SMALL CRAFT ADVISORY IS IN EFFECT FOR HAZARDOUS SEAS ON ATLANTIC WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 9:59 PM EST, 6 hours 32 minutes earlier.
Area forecast discussion, Dec 8, 9:59 PM EST, 6 hours 32 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 959 PM EST MON DEC 8 2008 .DISCUSSION... A SURFACE HIGH PRESSURE SYSTEM HAS INTENSIFIED AND EXPANDED OVER THE SOUTHEASTERN UNITED STATES AND ADJACENT GULF AND ATLANTIC WATERS AS EXPECTED. CURRENTLY...THE HIGH IS CENTERED NEAR 37N/73W OVER THE NORTH ATLANTIC CONTINENTAL SLOPE WATERS EAST OF CHESAPEAKE BAY. ANTICYCLONIC FLOW AT THE SURFACE COVERS MUCH OF THE SOUTHEASTERN UNITED STATES AND EASTERN GULF OF MEXICO. THE OLD FRONTAL ZONE WHICH PASSED THROUGH THE KEYS A FEW DAYS AGO IS BEING ABSORBED INTO THE STRENGTHENING ESE-S LOW-LEVEL GRADIENT FLOW ALONG THE SOUTHWESTERN FLANK OF THE PARENT LOWER-TROPOSPHERIC ANTICYCLONE...AND MARKED BY CLOUDINESS AND ISOLATED SHOWERS IN SATELLITE AND RADAR IMAGERY OVER THE STRAITS OF FLORIDA. ACCORDING TO THE UPPER-AIR FLIGHT THIS EVENING...WINDS OVER KEY WEST VEER FROM EASTERLY AT THE SURFACE TO SOUTHERLY AT 4000FT ABOVE GROUND...A PROFILE INDICATIVE OF WARM THERMAL ADVECTION. SOUNDING DIAGRAMS CONFIRM LOW-LEVEL WARMING AND MOISTENING...AND SURFACE TEMPERATURES AND DEWPOINTS ARE SEVERAL DEGREES HIGHER THAN OBSERVATIONS FROM 24 HOURS AGO. THE FORECAST PACKAGE ISSUED BY THE AFTERNOON FORECASTERS IS SOUND AND IN NO NEED OF MAJOR ADJUSTMENTS THIS EVENING. && .MARINE... SMALL CRAFT SHOULD EXERCISE CAUTION IN ATLANTIC ZONES OVERNIGHT. NORTHEAST TO EAST WINDS HAVE BEEN BLOWING ANYWHERE FROM 15 TO 20KT ALONG THE REEF AND BEYOND FOR ABOUT 8-9 HOURS NOW...ENOUGH TIME FOR SEAS TO HAVE BUILT TO 4 TO 6 FEET IN DEEP WATER BEYOND THE REEF...AND 2 TO 3 FEET INSIDE THE REEF. NEARSHORE WATERS WILL CONTINUE CHOPPY... ESPECIALLY IN EXPOSED LOCATIONS ON THE WINDWARD SIDE OF THE ISLANDS. SHOWER COVERAGE WILL BE AROUND 10-20 PERCENT OVERNIGHT. && .AVIATION... VFR CONDITIONS WILL PREVAIL OVERNIGHT AT THE KEY WEST AND MARATHON TERMINALS...ALTHOUGH INTERMITTENT CIGS FL040-050 WILL BE LIKELY. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........KASPER AVIATION/NOWCASTS.....DFM DATA COLLECTION.......FUENTES VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Dec 8, 5:50 AM EST, 22 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 550 AM EST MON DEC 8 2008 FLZ076>078-GMZ031>033-052>054-072>075-091100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 550 AM EST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.